

Patron Saints of the 2019 Orthodox Family & Youth Conference: St. Nicholas of Myra and St. John Maximovitch

Friday, October 11 - Sunday, October 13

Theme: UNITY

Topics: Unity in the Orthodox Marriage; Unity in the family; Unity in the parish; Unity in the One, Holy, Catholic, and Apostolic Church, Unity in the world. What is *true* unity? What is *not* true unity? What is the value of Orthodox friendship / fellowship, and what destroys it?

FamilyYouthConf2019@gmail.com

St. Nicholas of Myra Orthodox Church 18433 Queen Anne Road, Upper Marlboro, MD 20774

Conference Venue (Saturday, Oct. 12) 475 West Central Avenue, Davidsonville, MD 21035

Sunday Banquet Venue (Blue Dolphin Hall) 1166 Route 3 South, Suite 201, Gambrills, MD 21054

SCHEDULE

THURSDAY October 10, 2019

7:30-8:30 pm Registration for Optional Friday participants, at St. Nicholas Coffee Hour Hall Receive lanyards/materials; welcome, general itinerary; Sweatshirt sales Light snacks and refreshments (Note: Thursday registrants do NOT need to register again)

FRIDAY October 11, 2019

	Saint Nicholas STAFF MEMBERS on charter bus / DC Trip:	
	Panagiotis Fotopoulos: 301-806-5918 Mia Daniels: 585-727-7699	Thomas Snogren: 240-351-9210 Tony Athanasiou: 443-866-8128 Billy Athanasiou: 443-693-2563
8:00 am	Optional Day attendees meet at St. Nicholas Coffee Hour Hall Coffee, breakfast items, receive bagged lunches (Note: Some lunches may include peanut butter & jelly sandwiches) Break into groups (adults may join St. Nicholas groups, or tour independently)	
8:30 am	Board charter bus to Washington DC (Note: Only pre-registered participants may board the bus, as all seats are sold out; All children must be accompanied by a parent or guardian)	
App. 9:15 am - 3:00 pm	Groups tour Smithsonian museum or other landmark within walking distance Groups eat bagged lunches independently	
3:15 pm	Board charter bus, at agreed-upon spot, fo	r return trip; PLEASE BE ON TIME
Items Suggested:	Please bring backpacks for lunches; Possib	oly raincoats /ponchos; sunscreen

Family & Youth Conference 2019 SCHEDULE p. 2 of 3

FRIDAY October 11, 2019 – cont'd

5:00-5:30 pm	Paraclisis to the Theotokos, at St. Nicholas
5:30-6:30pm	Dinner at St. Nicholas Coffee Hour Hall/tent
6:30-10:00 pm	Bonfire; Clergy talk at bonfire, Fellowship
7:30-8:30 pm	Registration for main Conference (for Sat. Oct. 12) at St. Nicholas Coffee Hour Hall Receive lanyards/materials; welcome, general itinerary Sweatshirt sales Light snacks and refreshments

SATURDAY October 12, 2019

8:15 am	Meet at Conference Venue (475 West Central Avenue, Davidsonville, MD 21035)	
	Late Registration / Sweatshirt sales	
	Coffee, breakfast, fellowship	
9:00-10:00 am	Session I (45-minute presentation, 15-minute Q&A)	
	Keynote Address by Metropolitan Demetrius (for ages 14 to Adult, Groups 3-5)	
	Group I (ages 7-10): Unity in the Church by Fr. John Somers—Room A-104	
	Group 2 (ages 11-13): Unity in the Family by Fr. Nicodemos Gayle—Room A-103	
10:00-10:15 am	Break	
10:15-11:15 am	Session II (45-minute presentation, 15-minute Q ∂ A)	
	GREEK-Language Unity presentation by Fr. Theodore Giannakopoulos—rm 104 Ομιλία στα Ελληνικά με θέμα την <i>Ενότητα ,</i> π. Θεόδωρος Γιαννακόπουλος—Αίθουσα 104	
	Group 1 (ages 7-10): Unity in the Family by Fr. Nicodemos Gayle—meet in cafeteria Group 2 (ages 11-13): Unity in the World by Metropolitan Moses–Rm A-103	
	Group 3 (ages 14-17): Unity in the Marriage by Fr. Steven Allen—Rm A-102	
	Group 4 (Young Adults, 18 and over): Unity in the Church by Fr. John Somers—Rm A-100	
	Group 5 (Adults): Unity in the Parish by Fr. Christos Patitsas—Auditorium	
11:15 am -12:15 pm	LUNCH (subs: tuna / ham & cheese)	
12:15 -1:15 pm	Session III (For Group 5: 45-minute presentation, 15-minute Q&A)	
	Group 1 (ages 7-10): Peer Activities with Diakonissa Katie & Eliana Gerassimou—Rm 104	
	Group 2 (ages 11-13): Peer Activities with Anna Snogren & Aretie Athanasiou—Rm A-103	
	Group 3 (ages 14-17): Peer Activities with Fr. John Somers—Rm 102	
	Group 4 (Young Adults, 18 and over): Peer Activities—Rm A-100	
	Group 5 (Adults): Unity in the Marriage by Fr. Steven Allen—Auditorium	

Family & Youth Conference 2019 SCHEDULE p. 3 of 3

SATURDAY October 12, 2019 — cont'd

1:15 - 1:30 pm	Break
1:30 - 2:30 pm	Session IV (45-minute presentation, 15-minute $Q \partial A$)
	Group 1 (ages 7-10): Unity in the Parish by Fr. Christos Patitsas—Rm A-104 Group 2 (ages 11-13): Unity in the Church by Fr. John Somers—Rm A-103 Group 3 (ages 14-17): Unity in the Family by Fr. Nicodemos Gayle—Rm A-102 Group 4 (Young Adults, 18 and up): Unity in the Marriage by Fr. Steven Allen—Rm A-100 Group 5 (Adults): Unity in the World by Metropolitan Moses—Auditorium
2:30 - 2:45 pm	Break
2:45 - 3:45 pm	Q & A Panel of Metropolitans, Fathers (all groups in auditorium)
3:45 - 4:00 pm	Closing Remarks by Fr. George Psaromatis (auditorium) Fun Awards by Fr. John Psaromatis
4:00 - 5:00 pm	Dinner
5:00 - 5:30 pm	Depart Venue, head to St. Nicholas Orthodox Church
6:00 - 7:00 pm	Vespers at St. Nicholas
7:00 - 10:00 pm	2 Bonfires on St. Nicholas Grounds: Family Bonfire (Children should be supervised by parents/ guardians) Young Adult Bonfire (over 18) Cookies / Snacks

SUNDAY October 13, 2019

8:00 am	Matins, Hierarchical Divine Liturgy at St. Nicholas of Myra Orthodox Church (Feast of Translation of the Holy Relics of St. John Maximovitch)
1:30 pm	Depart Church for Blue Dolphin Banquet Hall
2:00 pm	Banquet at Blue Dolphin (1166 State Route 3 South, Suite 201, Gambrills, MD 21054) Orthodox Folk Songs performed by children